Clin Case Rep Int | Volume 7, Issue 1 | Case Report | Open Access
Daly W1*, Aouinti I1,2, Zaiem A1,2, Marzouk A3, Kaabi W1,2, Charfi O1,2, Kastalli S1,2, Daghfous R1,2, Ghozlane L1,2 and El Aidli S1,2
1Data Analysis and Collection Service, Centre National Chalbi Belkahia de Pharmacovigilance, Tunisia
2University of Tunis El Manar, Research Unit: UR17ES12, Tunisia
3Department of Pediatrics, Ben Arous Regional Hospital, Tunisia
Introduction: Cushing Syndrome (CS) results from abnormally high blood levels of cortisol or other glucocorticoids. Prolonged exogenous administration of glucocorticoid is the most common cause of CS. In children, iatrogenic CS due to topical steroid application is rare, and only a few cases were reported in the literature. Case Report: We report the case of an infant who developed CS and adrenal insufficiency due to a topical corticosteroid, misused by her mother to treat diaper dermatitis for about a month. Conclusion: While topical steroids are prescribed to treat various skin diseases, these medications are not without risks especially when they are misused by patients or parents. Physicians need to be aware of this misuse and inform patients of the correct use of steroids.
Cushing syndrome; Adrenal insufficiency; Topical steroids; Adverse drug reaction; Misuse
Daly W, Aouinti I, Zaiem A, Marzouk A, Kaabi W, Charfi O, et al. Cushing Syndrome and Adrenal Insufficiency Following Topical Steroids Misuse: Case Report. Clin Case Rep Int. 2023; 7: 1544.